Hail, Clark
- When
- September 17, 9:30 PM CST
- Where
- Clark County, 4 mi S of Garden City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.900, -97.567
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Sep 17, 7:55 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 855 PM CDT WED SEP 17 2003 .SHORT TERM...UPDATE PLANNED. UPPER AIR DATA SHOWS A WELL STACKED SYSTEM ASSOCIATED WITH THE MID-CONTINENT LONG WAVE TROUGH. INDUCED BLOCKING RIDGE BETWEEN THE TROUGH AND HURRICANE ISABEL...MEANS MOST FLOW OVER THE CENTRAL PLAINS WILL BE DIRECTED INTO CANADA. THIS HOLDS WELL WITH CURRENT PACKAGE. COLD FRONT HAS PASSED THROUGH THE EASTERN PORTIONS OF CWA. TEMPERATURES HOLDING FAIRLY STEADY UNDER CLOUD COVER. ANTICIPATE CLOUDS TO REMAIN OVERNIGHT SO WILL NOT ADJUST GOING FORECAST LOWS. WILL ONLY ADJUST PRECIP TYPE AND COVERAGE. WILL NEED TO KEEP EYE ON WESTERN ZONES AS HAVE NOTED THAT TEMPERATURES HAVE DROPPED INTO 30S NEAR THE CWA BOUNDARY...WHICH MEANS SOME RAIN MAY MIX WITH SNOW IN THAT AREA LATE TONIGHT. PRECIPITATION CHANGING CHARACTER FROM SHOWERS AND THUNDERSTORMS TO STRATIFORM ACROSS CWA. STILL A FEW ISOLATED -TSRA VICINITY CAMPBELL AND MCPHERSON COUNTIES ...BUT THOSE ARE MOVING RAPIDLY INTO NORTH DAKOTA. MCNULTY .ABR...NONE.
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 516 AM CDT WED SEP 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY...INTO THIS EVENING. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT OVER NORTHEAST SOUTH DAKOTA. THE MAIN THREATS WOULD BE HAIL AND WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR EARLY TONIGHT ACROSS NORTHEAST SOUTH DAKOTA. TDK
The Aberdeen radar (KABR), 91 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5337123, 5337124, 5337125, 5337126.